Alert archive / Texas / Flash Flood Watches in 2013

Flash Flood Watch 2, NWS Austin/San Antonio, TX

May 25, 201321 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood watch at May 25, 2013, 9:01 AM CDT for 21 counties in Texas. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
May 25, 2013, 9:01 AM CDT (14:01 UTC)
Expired
May 26, 2013, 8:38 PM CDT
In force
36 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
None
All 21 counties

Atascosa County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Fayette County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Travis County, TX, Williamson County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 20 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 2.0 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2013-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1868 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2013-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1868 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

531 
WGUS64 KEWX 251401
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
901 AM CDT SAT MAY 25 2013

...HEAVY RAIN PATTERN EXPECTED TO PRODUCE DANGEROUS FLASH FLOODING
TODAY ACROSS THE EASTERN HALF OF SOUTH CENTRAL TEXAS...

.A WEAK AND NEARLY STATIONARY DISTURBANCE OVER CENTRAL TEXAS 
COMBINED WITH ABUNDANT TROPICAL MOISTURE WILL RESULT IN A
DANGEROUS FLASH FLOOD THREAT TODAY FOR PARTS OF SOUTH CENTRAL
TEXAS. THE FLOOD POTENTIAL IS HIGHEST ALONG AND EAST OF A LLANO TO
COMFORT TO JOURDANTON LINE...WHERE A FLASH FLOOD WATCH HAS BEEN
POSTED THROUGH 6 PM. SOILS FROM HEAVY RAINS FRIDAY AND FRIDAY
NIGHT HAVE ALREADY BECOME SATURATED...AND ADDITIONAL EXPECTED
RAINFALL AMOUNTS OF 2 TO 5 INCHES WILL LIKELY RESULT IN FLASH
FLOODING. 

TXC013-021-029-031-053-055-091-123-149-171-177-187-209-255-259-
285-287-299-453-491-493-252300-
/O.NEW.KEWX.FF.A.0002.130525T1401Z-130525T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
FAYETTE-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-LAVACA-
LEE-LLANO-TRAVIS-WILLIAMSON-WILSON-
INCLUDING THE CITIES OF...PLEASANTON...BASTROP...SAN ANTONIO...
BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...CUERO...LA GRANGE...
FREDERICKSBURG...GONZALES...SEGUIN...SAN MARCOS...KARNES CITY...
BOERNE...HALLETTSVILLE...GIDDINGS...LLANO...AUSTIN...GEORGETOWN...
FLORESVILLE
901 AM CDT SAT MAY 25 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL 
  TEXAS...ATASCOSA...BASTROP...BEXAR...BLANCO...BURNET... 
  CALDWELL...COMAL...DEWITT...FAYETTE...GILLESPIE...GONZALES... 
  GUADALUPE...HAYS...KARNES...KENDALL...LAVACA...LEE...LLANO... 
  TRAVIS...WILLIAMSON AND WILSON. 

* UNTIL 6 PM CDT THIS EVENING

* EXPECTED HEAVY DOWNPOURS OF 2 TO 5 INCHES TODAY.

* DUE TO SATURATED SOILS...ANY HEAVY DOWNPOURS THAT DEVELOP WILL
  QUICKLY PRODUCE RUNOFF AND A FLASH FLOOD THREAT. RIVER RISES
  HAVE ALREADY OCCURRED IN SOME LOCATIONS AND WILL BE PRONE TO
  ADDITIONAL RAPID RISES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
6 follow-up statements
555 
WGUS64 KEWX 252030
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
330 PM CDT SAT MAY 25 2013

...HEAVY RAINFALL POTENTIAL CONTINUES TONIGHT FOR THE EASTERN HALF
OF SOUTH CENTRAL TEXAS...

.ANOTHER WEAK UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE ACROSS
SOUTH CENTRAL TEXAS...AN AREA THAT CONTINUES TO HAVE ABUNDANT
TROPICAL MOISTURE AND SATURATED SOILS IN PLACE. THE FLOOD
POTENTIAL IS HIGHEST ALONG AND EAST OF A LLANO TO COMFORT TO
JOURDANTON LINE...AND THE FLASH FLOOD WATCH WILL CONTINUE THROUGH
8 AM SUNDAY MORNING. EXPECT SPOTTY ADDITIONAL RAINFALL AMOUNTS OF
2 TO 4 INCHES...WITH ISOLATED 6 INCH AMOUNTS POSSIBLE GENERALLY
EAST OF I-35 AND NORTH OF INTERSTATE 10.  

TXC013-021-029-031-053-055-091-123-149-171-177-187-209-255-259-
285-287-299-453-491-493-261300-
/O.EXT.KEWX.FF.A.0002.000000T0000Z-130526T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
FAYETTE-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-LAVACA-
LEE-LLANO-TRAVIS-WILLIAMSON-WILSON-
INCLUDING THE CITIES OF...PLEASANTON...BASTROP...SAN ANTONIO...
BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...CUERO...LA GRANGE...
FREDERICKSBURG...GONZALES...SEGUIN...SAN MARCOS...KARNES CITY...
BOERNE...HALLETTSVILLE...GIDDINGS...LLANO...AUSTIN...GEORGETOWN...
FLORESVILLE
330 PM CDT SAT MAY 25 2013

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SUNDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... 
  BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL... 
  DEWITT...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...HAYS... 
  KARNES...KENDALL...LAVACA...LEE...LLANO...TRAVIS...WILLIAMSON 
  AND WILSON. 

* THROUGH SUNDAY MORNING

* EXPECTED HEAVY DOWNPOURS OF 2 TO 4 INCHES TONIGHT.

* DUE TO SATURATED SOILS...ANY HEAVY DOWNPOURS THAT DEVELOP WILL 
  QUICKLY PRODUCE RUNOFF AND A FLASH FLOOD THREAT. RIVER RISES 
  HAVE ALREADY OCCURRED IN SOME LOCATIONS AND WILL BE PRONE TO 
  ADDITIONAL RAPID RISES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
088 
WGUS64 KEWX 260222
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
922 PM CDT SAT MAY 25 2013

...HEAVY RAINFALL POTENTIAL CONTINUES OVERNIGHT FOR THE EASTERN
HALF OF SOUTH CENTRAL TEXAS...

.ANOTHER WEAK UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE ACROSS
SOUTH CENTRAL TEXAS...AN AREA THAT CONTINUES TO HAVE ABUNDANT
TROPICAL MOISTURE AND SATURATED SOILS IN PLACE. THIS DISTURBANCE
WILL CAUSE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS
EASTERN PORTIONS OF THE REGION OVERNIGHT AND THROUGH EARLY SUNDAY
MORNING. SOME OF THESE STORMS WILL MOVE SLOWLY AND HAVE THE
POTENTIAL TO PRODUCE VERY HEAVY RAINFALL. THE FLOOD POTENTIAL IS
HIGHEST ALONG AND EAST OF A LLANO TO COMFORT TO JOURDANTON
LINE...AND THE FLASH FLOOD WATCH WILL CONTINUE THROUGH 8 AM SUNDAY
MORNING. EXPECT SPOTTY ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4
INCHES...WITH ISOLATED 6 INCH AMOUNTS POSSIBLE GENERALLY EAST OF
I-35 AND NORTH OF INTERSTATE 10.

TXC013-021-029-031-053-055-091-123-149-171-177-187-209-255-259-
285-287-299-453-491-493-261300-
/O.CON.KEWX.FF.A.0002.000000T0000Z-130526T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
FAYETTE-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-LAVACA-
LEE-LLANO-TRAVIS-WILLIAMSON-WILSON-
INCLUDING THE CITIES OF...PLEASANTON...BASTROP...SAN ANTONIO...
BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...CUERO...LA GRANGE...
FREDERICKSBURG...GONZALES...SEGUIN...SAN MARCOS...KARNES CITY...
BOERNE...HALLETTSVILLE...GIDDINGS...LLANO...AUSTIN...GEORGETOWN...
FLORESVILLE
922 PM CDT SAT MAY 25 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM CDT SUNDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... 
  BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL... 
  DEWITT...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...HAYS... 
  KARNES...KENDALL...LAVACA...LEE...LLANO...TRAVIS...WILLIAMSON 
  AND WILSON. 

* UNTIL 8 AM CDT SUNDAY

* EXPECTED HEAVY DOWNPOURS OF 2 TO 4 INCHES TONIGHT.

* DUE TO SATURATED SOILS...ANY HEAVY DOWNPOURS THAT DEVELOP WILL 
  QUICKLY PRODUCE RUNOFF AND A FLASH FLOOD THREAT. RIVER RISES 
  HAVE ALREADY OCCURRED IN SOME LOCATIONS AND WILL BE PRONE TO 
  ADDITIONAL RAPID RISES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
696 
WGUS64 KEWX 260833
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
333 AM CDT SUN MAY 26 2013

...HEAVY RAINFALL POTENTIAL CONTINUES THIS MORNING FOR SAN ANTONIO
METRO AREA SOUTHWARD...

.ANOTHER WEAK UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE ACROSS
SOUTH CENTRAL TEXAS THIS MORNING...AN AREA THAT CONTINUES TO HAVE
ABUNDANT TROPICAL MOISTURE AND SATURATED SOILS IN PLACE. THIS
DISTURBANCE WILL CAUSE NUMEROUS TO WIDESPREAD SHOWERS AND
THUNDERSTORMS ACROSS THE REGION THIS MORNING. SOME OF THESE STORMS
WILL MOVE SLOWLY AND HAVE THE POTENTIAL TO PRODUCE VERY HEAVY
RAINFALL. THE FLOOD POTENTIAL IS HIGHEST ACROSS ...ATASCOSA... 
BEXAR...COMAL...GUADALUPE...KARNES...KENDALL AND WILSON COUNTIES.
THE FLASH FLOOD WATCH HAS BEEN EXTENDED UNTIL NOON TODAY. EXPECT
ISOLATED ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES.

TXC021-031-053-055-123-149-171-177-209-285-287-299-453-491-260945-
/O.CAN.KEWX.FF.A.0002.000000T0000Z-130526T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BASTROP-BLANCO-BURNET-CALDWELL-DEWITT-FAYETTE-GILLESPIE-GONZALES-
HAYS-LAVACA-LEE-LLANO-TRAVIS-WILLIAMSON-
INCLUDING THE CITIES OF...BASTROP...BLANCO...BURNET...LOCKHART...
CUERO...LA GRANGE...FREDERICKSBURG...GONZALES...SAN MARCOS...
HALLETTSVILLE...GIDDINGS...LLANO...AUSTIN...GEORGETOWN
333 AM CDT SUN MAY 26 2013

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL
TEXAS HAS BEEN CANCELLED. LESS RAINFALL IN THESE AREAS HAS KEPT
THE SOIL DRIER AND RUNOFF WILL BE SLOWER TO DEVELOP. 

$$

TXC013-029-091-187-255-259-493-261700-
/O.EXT.KEWX.FF.A.0002.000000T0000Z-130526T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA-BEXAR-COMAL-GUADALUPE-KARNES-KENDALL-WILSON-
INCLUDING THE CITIES OF...PLEASANTON...SAN ANTONIO...
NEW BRAUNFELS...SEGUIN...KARNES CITY...BOERNE...FLORESVILLE
333 AM CDT SUN MAY 26 2013

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL NOON CDT TODAY...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... 
  BEXAR...COMAL...GUADALUPE...KARNES...KENDALL AND WILSON. 

* UNTIL NOON CDT TODAY

* EXPECTED HEAVY DOWNPOURS OF 2 TO 4 INCHES THIS MORNING.

* DUE TO SATURATED SOILS...ANY HEAVY DOWNPOURS THAT DEVELOP WILL 
  QUICKLY PRODUCE RUNOFF AND A FLASH FLOOD THREAT. RIVER RISES 
  HAVE ALREADY OCCURRED IN SOME LOCATIONS AND WILL BE PRONE TO 
  ADDITIONAL RAPID RISES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
163 
WGUS64 KEWX 261433
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
933 AM CDT SUN MAY 26 2013

...FLASH FLOOD WATCH EXTENDED TO 6 PM FOR A SLOW MOVING STORM
COMPLEX... 

.A SMALL THUNDERSTORM COMPLEX DEVELOPING OVER SOUTH CENTRAL TEXAS
WILL MOVE ACROSS THE SAN ANTONIO METRO AREA AND ADJACENT COUNTIES
OVER THE HILL COUNTRY AND COASTAL PRAIRIES. THIS SLOW MOVING AREA
OF INSTABILITY COULD PRODUCE VERY SLOW MOVING STORMS WITH HEAVY
RAINFALL RATES OF 2 TO 4 INCHES PER HOUR. FOR TODAY...AN
ADDITIONAL 2 TO 4 INCHES OF RAIN CAN BE EXPECTED ACROSS THE WATCH
AREA WITH ISOLATED AMOUNTS OVER 5 INCHES POSSIBLE. VERY SATURATED
SOILS AND SWOLLEN STREAMS MEANS THAT THIS ADDITIONAL RAINFALL WILL
QUICKLY PRODUCE FLASH FLOODING AND NEW RIVER RISES. THE FLOOD
POTENTIAL REMAINS HIGHEST ACROSS ATASCOSA...BEXAR...COMAL...
GUADALUPE...KARNES...KENDALL AND WILSON COUNTIES. THE FLASH FLOOD
WATCH HAS BEEN EXTENDED FOR THESE COUNTIES UNTIL 6 PM CDT.

TXC013-029-091-187-255-259-493-262300-
/O.EXT.KEWX.FF.A.0002.000000T0000Z-130526T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA-BEXAR-COMAL-GUADALUPE-KARNES-KENDALL-WILSON-
INCLUDING THE CITIES OF...PLEASANTON...SAN ANTONIO...
NEW BRAUNFELS...SEGUIN...KARNES CITY...BOERNE...FLORESVILLE
933 AM CDT SUN MAY 26 2013

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... 
  BEXAR...COMAL...GUADALUPE...KARNES...KENDALL AND WILSON. 

* UNTIL 6 PM CDT THIS EVENING

* EXPECTED HEAVY DOWNPOURS OF 2 TO 4 INCHES WITH ISOLATED 5 INCH
  TOTALS...MAINLY FROM 10 AM TO 4 PM.

* DUE TO SATURATED SOILS...ANY HEAVY DOWNPOURS THAT DEVELOP WILL 
  QUICKLY PRODUCE RUNOFF AND A FLASH FLOOD THREAT. RIVER RISES 
  HAVE ALREADY OCCURRED IN SOME LOCATIONS AND WILL BE PRONE TO 
  ADDITIONAL RAPID RISES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
208 
WGUS64 KEWX 262249
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
549 PM CDT SUN MAY 26 2013

...FLASH FLOOD WATCH EXTENDED UNTIL 10 PM FOR A SLOW MOVING STORM
COMPLEX...

.A COMPLEX OF THUNDERSTORMS ACROSS THE RIO GRANDE PLAINS WILL SLOWLY
MOVE EASTWARD THIS EVENING. SOME OF THESE THUNDERSTORMS HAVE ALREADY
PRODUCED HEAVY RAINFALL OF 2 TO 3 INCHES. THESE STORMS WILL CONTINUE
TO PRODUCE HEAVY RAINFALL AS THEY SLOWLY MOVE EASTWARD TOWARD THE
SAN ANTONIO METRO AREA. THE SLOW MOVEMENT OF THE STORMS WILL INCREASE
THE LIKELIHOOD OF HIGH RAINFALL TOTALS. AN ADDITIONAL 1 TO 3 INCHES
OF RAIN CAN BE EXPECTED ACROSS THE WATCH AREA THIS EVENING...WITH
ISOLATED AMOUNTS OVER 5 INCHES POSSIBLE. VERY SATURATED SOILS AND
SWOLLEN STREAMS MEANS THAT ANY ADDITIONAL RAINFALL WILL QUICKLY PRODUCE
FLASH FLOODING AND NEW RIVER RISES. THE FLOOD POTENTIAL REMAINS HIGHEST
ACROSS ATASCOSA...BEXAR...COMAL...GUADALUPE...KARNES...KENDALL AND
WILSON COUNTIES. THE FLASH FLOOD WATCH HAS BEEN EXTENDED FOR THESE
COUNTIES UNTIL 10 PM CDT.

TXC013-029-091-187-255-259-493-270300-
/O.EXT.KEWX.FF.A.0002.000000T0000Z-130527T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA-BEXAR-COMAL-GUADALUPE-KARNES-KENDALL-WILSON-
INCLUDING THE CITIES OF...PLEASANTON...SAN ANTONIO...
NEW BRAUNFELS...SEGUIN...KARNES CITY...BOERNE...FLORESVILLE
549 PM CDT SUN MAY 26 2013

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR

* THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... 
  BEXAR...COMAL...GUADALUPE...KARNES...KENDALL AND WILSON. 

* UNTIL 10 PM CDT THIS EVENING

* EXPECTED HEAVY DOWNPOURS OF 1 TO 3 INCHES WITH ISOLATED 5 INCH
  TOTALS.

* DUE TO SATURATED SOILS...ANY HEAVY DOWNPOURS THAT DEVELOP WILL 
  QUICKLY PRODUCE RUNOFF AND A FLASH FLOOD THREAT. RIVER RISES 
  HAVE ALREADY OCCURRED IN SOME LOCATIONS AND WILL BE PRONE TO 
  ADDITIONAL RAPID RISES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
161 
WGUS64 KEWX 270138
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
838 PM CDT SUN MAY 26 2013

...FLASH FLOOD WATCH HAS BEEN CANCELLED...

.SHOWERS AND THUNDERSTORMS ACROSS THE REGION HAVE DISSIPATED. NO
FURTHER CONVECTIVE ACTIVITY IS EXPECTED TONIGHT AS DRIER AIR IS
BEGINNING TO ENTER THE REGION.

TXC013-029-091-187-255-259-493-270245-
/O.CAN.KEWX.FF.A.0002.000000T0000Z-130527T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA-BEXAR-COMAL-GUADALUPE-KARNES-KENDALL-WILSON-
INCLUDING THE CITIES OF...PLEASANTON...SAN ANTONIO...
NEW BRAUNFELS...SEGUIN...KARNES CITY...BOERNE...FLORESVILLE
838 PM CDT SUN MAY 26 2013

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL
TEXAS HAS BEEN CANCELLED. 

ATASCOSA...BEXAR...COMAL...GUADALUPE...KARNES...KENDALL AND
WILSON. ALTHOUGH HEAVY RAINS HAVE ENDED ACROSS THE AREA...SOME
RESIDUAL FLOODING OF STREETS AND LOW LYING FLOOD PRONE AREAS
REMAINS. DRIVERS SHOULD BE EXTRA CAUTIOUS WHEN TRAVELING THROUGHOUT
THE AREA TONIGHT. DO NOT ATTEMPT TO CROSS INTO FLOODED ROADWAYS
WHICH CONTINUE TO BE BARRICADED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at May 25, 6:58 AM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, May 25, 6:58 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
658 AM CDT SAT MAY 25 2013

.AVIATION...
FAVORABLE MODERATE INSTABILITY AND UPPER LEVEL DISTURBANCE MOVING
ACROSS THE EDWARDS PLATEAU AND HILL COUNTRY THIS MORNING WILL AID
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO PREVAIL ACROSS
THE I-35 CORRIDOR THROUGH LATE THIS AFTERNOON. MVFR/IFR CIGS ARE
EXPECTED AS STORMS MOVE ACROSS THE AIRPORT SITES WITH GUSTY WINDS
UP TO 28 KNOTS. WEATHER CONDITIONS WILL IMPROVE THIS AFTERNOON AS THE
UPPER TROUGH MOVES TO CENTRAL TEXAS AND A DRY AIRMASS MOVES ACROSS
THE AREA FROM THE WEST. ACROSS KDRT...MVFR CONDITIONS ARE EXPECTED
THIS MORNING WITH VFR RETURNING AFTER 18Z THIS AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 333 AM CDT SAT MAY 25 2013/

SHORT TERM (TODAY THROUGH SUNDAY)...
A WEAK UPPER LEVEL TROUGH SLOWLY MOVES ACROSS THE AREA TODAY INTO
TONIGHT. HI-RES MODELS SHOW SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS MUCH OF THE AREA WITH LESS COVERAGE ALONG THE
RIO GRANDE. PWS IN THE 1.4 TO 1.8 INCH RANGE INDICATE LOCALLY
HEAVY RAINFALL IS POSSIBLE. RAINFALL AMOUNTS RANGE FROM LESS THAN
1/10 INCH OUT WEST TO 1/4 TO 1 INCH WITH ISOLATED TOTALS OF 2 TO 4
INCHES EAST. CAN NOT RULE OUT SOME GUSTY WINDS AND SMALL HAIL WITH
THE STRONGER STORMS. ON SUNDAY...AN UPPER LEVEL RIDGE STARTS TO
BUILD INTO TEXAS FROM MEXICO. RESIDUAL DEEPER MOISTURE ALLOWS FOR
ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP. DUE TO CLOUDS AND
RAIN...TEMPERATURES WILL BE SLIGHTLY BELOW AVERAGE.

LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...
THE UPPER LEVEL RIDGE BUILDS A LITTLE MORE BY MONDAY WITH NO RAIN
DUE TO SUBSIDENCE AND SLIGHTLY LESS MOISTURE. THE UPPER LEVEL
RIDGE WEAKENS TUESDAY THROUGH THURSDAY AS AN UPPER LEVEL TROUGH
PASSES BY TO THE NORTH ACROSS THE SOUTHERN ROCKIES INTO SOUTHERN
PLAINS. DEEPER MOISTURE RETURNS AS MID LEVEL FLOW TURNS SOUTHERLY.
EXPECT ISOLATED SHOWERS AND THUNDERSTORMS OUT WEST TUESDAY
EVENING AND WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT SPREADING TO
ALL AREAS THURSDAY INTO THURSDAY NIGHT. ON FRIDAY...SUBTROPICAL
RIDGE BEGINS TO STRONGLY BUILD OVER THE AREA WITH NO RAIN CHANCES.
TEMPERATURES CLOSER TO AVERAGE CAN BE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              86  71  91  71  91 /  60  20  10  -   -
AUSTIN BERGSTROM INTL AIRPORT  86  69  89  70  90 /  60  20  10  -   -
NEW BRAUNFELS MUNI AIRPORT     86  70  91  71  90 /  60  20  10  -   -
BURNET MUNI AIRPORT            84  68  88  69  89 /  60  20  10  -   -
DEL RIO INTL AIRPORT           88  73  92  73  95 /  20  20  10  -   -
GEORGETOWN MUNI AIRPORT        84  69  88  70  88 /  60  20  10  -   -
HONDO MUNI AIRPORT             88  71  91  71  93 /  60  20  10  -   -
SAN MARCOS MUNI AIRPORT        86  70  90  71  90 /  60  20  10  -   -
LA GRANGE - FAYETTE REGIONAL   85  71  89  71  89 /  50  20  10  -   -
SAN ANTONIO INTL AIRPORT       87  72  90  72  91 /  60  20  10  -   -
STINSON MUNI AIRPORT           87  71  90  72  91 /  60  20  10  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...17
SYNOPTIC/GRIDS...04
Hazardous weather outlook, May 25, 4:47 AM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
447 AM CDT SAT MAY 25 2013

TXZ171>173-183>194-202>209-217>225-228-261000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
447 AM CDT SAT MAY 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE EDWARDS PLATEAU
AND HILL COUNTRY AREAS TODAY WITH A MOIST FLOW OFF THE GULF OF
MEXICO TO GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
MAINLY ACROSS THE EASTERN TWO THIRDS OF SOUTH CENTRAL TEXAS.
LOCALLY HEAVY RAINFALL UP TO 4 INCHES...GUSTY WINDS AND SMALL HAIL
ARE POSSIBLE. EXPECT MINOR FLOODING AT LOCAL STREETS...UNDERPASSES
AND OVER POOR DRAINAGE LOCATIONS. WEATHER CONDITIONS WILL IMPROVE
SIGNIFICANTLY THIS EVENING INTO SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 25, 7:28 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
728 AM CDT SAT MAY 25 2013

TXZ172-190-251315-
BLANCO-BURNET-
728 AM CDT SAT MAY 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLANCO AND SOUTHERN
BURNET COUNTIES UNTIL 815 AM CDT...

AT 720 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CYPRESS MILL...OR 7 MILES SOUTHEAST OF ROUND
MOUNTAIN...MOVING NORTH AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MARBLE FALLS...
  SPICEWOOD...
  MEADOWLAKES...
  SMITHWICK...
  OATMEAL...
  COTTONWOOD SHORES...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3074 9835 3070 9805 3030 9820 3034 9836
TIME...MOT...LOC 1228Z 191DEG 25KT 3045 9823
Local storm report, May 25, 8:03 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
803 AM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      SAN ANTONIO             29.46N  98.51W
05/25/2013                   BEXAR              TX   NWS OFFICE

            THE USGS RIVER GAGE OLMOS CREEK AT DRESDEN HAS RISEN TO
            12.7 FEET WHICH IS JUST ABOVE MAJOR FLOOD STAGE

&&

EVENT NUMBER EWX1300483

SBS
Local storm report, May 25, 8:05 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
805 AM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     HEAVY RAIN       1 ENE BALCONES HEIGHTS  29.49N  98.54W
05/25/2013  M7.00 INCH       BEXAR              TX   TRAINED SPOTTER

            SEVEN INCHES OF RAIN HAS FALLEN SINCE MIDNIGHT

&&

EVENT NUMBER EWX1300484

SBS
Local storm report, May 25, 8:09 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
809 AM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 AM     FLASH FLOOD      SAN ANTONIO             29.46N  98.51W
05/25/2013                   BEXAR              TX   DEPT OF HIGHWAYS

            SEVERAL ROADS CLOSED DUE TO FLASH FLOODING RAINS
            INCLUDING WEIDNER RD AND LOOKOUT RD

&&

EVENT NUMBER EWX1300485

SBS
Local storm report, May 25, 8:21 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
821 AM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       1 SSE CASTLE HILLS      29.51N  98.51W
05/25/2013  M8.77 INCH       BEXAR              TX   NWS EMPLOYEE

            8.77 INCHES OF RAIN HAS FALLEN IN THE PAST 24 HOURS...4
            INCHES OR MORE FELL IN OVER SIX HOURS

&&

EVENT NUMBER EWX1300486

SBS
Local storm report, May 25, 8:44 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
844 AM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     FLASH FLOOD      SAN ANTONIO             29.46N  98.51W
05/25/2013                   BEXAR              TX   NWS OFFICE

            SAN ANTONIO RIVER AT LOOP 410 HAS RISEN TO 27.8 FEET
            DUE TO FLASH FLOOD RAINS...THIS IS 1.7 FEET ABOVE MAJOR
            FLOOD STAGE

&&

EVENT NUMBER EWX1300487

SBS

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 4:04 AM CDTAreal Flood AdvisoryEWXBexar116 min
May 25, 4:45 AM CDTAreal Flood AdvisoryEWXKendall105 min
May 25, 5:34 AM CDTAreal Flood AdvisoryEWXBexar, Comal116 min
May 25, 6:06 AM CDTFlash Flood WarningEWXBexar3 hr
May 25, 6:06 AM CDTTornado WarningEWXBexar, Comal24 min
May 25, 7:28 AM CDTSpecial Weather StatementEWXBurnet47 min
May 25, 8:04 AM CDTAreal Flood AdvisoryEWXComal116 min
May 25, 8:49 AM CDTFlash Flood Warning EmergencyEWXBexar7 hr
May 25, 8:56 AM CDTFlash Flood WarningEWXAtascosa, Karnes, Wilson3 hr
May 25, 9:42 AM CDTFlash Flood WarningEWXBexar, Blanco, Caldwell, Comal, Guadalupe, Hays and 1 more3 hr
May 25, 9:42 AM CDTRiver Flood WarningEWXBexar35 hr
May 25, 9:42 AM CDTRiver Flood WarningEWXBexar24 hr
May 25, 9:42 AM CDTRiver Flood WarningEWXBexar, Wilson47 hr
May 25, 9:58 AM CDTRiver Flood WarningEWXBexar16 hr
May 25, 10:22 AM CDTSpecial Weather StatementEWXKarnes38 min
May 25, 10:35 AM CDTRiver Flood WarningEWXComal, Guadalupe6 hr
May 25, 10:35 AM CDTRiver Flood WarningEWXComal, Gonzales, Guadalupe6 hr
May 25, 10:35 AM CDTRiver Flood WarningEWXComal, Guadalupe6 hr
May 25, 10:59 AM CDTAreal Flood AdvisoryEWXBexar, DeWitt, Gonzales, Guadalupe, Karnes, Wilson2 hr
May 25, 11:15 AM CDTSpecial Weather StatementEWXKarnes45 min
May 25, 11:17 AM CDTTornado WarningEWXDeWitt, Karnes43 min
May 25, 11:42 AM CDTSpecial Weather StatementEWXKarnes48 min
May 25, 11:51 AM CDTFlash Flood WarningEWXAtascosa, Bexar, Caldwell, Comal, DeWitt, Gonzales and 5 more3 hr
May 25, 11:55 AM CDTTornado WarningEWXDeWitt, Karnes35 min
May 25, 5:25 PM CDTRiver Flood WarningEWXKarnes3 days

Nearby

Flash Flood Watches in Texas, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.